Drugs-Forum  
Home Wiki Studies Forum Groups Blog Video Images News
Go Back   Drugs Forum > DRUG-FORUMS > Various drugs not covered by other forums > Antidepressants
Mark Forums Read
Register Tags

Notices

 
Thread Tools
  #1  
Old 01-05-2010, 19:52
JBTao JBTao is offline
Newbie
 
Join Date: 01-05-2010
31 y/o Male
Posts: 1
JBTao is an unknown quantity at this point
Points: 8, Level: 1 Points: 8, Level: 1 Points: 8, Level: 1
Activity: 0% Activity: 0% Activity: 0%
Lexapro (Escitalopram)- Long Term Effects?

Hello,
I am pretty desperate for help. If someone could even point me in the right direction, I would be eternally grateful.

I tapered off Lexapro over a 2-week period in March (likely way too fast after taking it for 2 years, as I now know.) I got the traditional withdrawal - head zaps, fatigue, emotional instability - as well as a feeling of burning skin and overall heat, despite no increase in temperature, sweating or any hot to the touch feeling. I started Zoloft a few days after this (a very low dose - 50 mg) but the withdrawal symptoms never went away. I am still extremely depressed, hopeless and irritable; I have consistent stomach upset and constipation; I have no energy and can barely get out of bed in the morning; my muscles ache and seem weak; and worst of all, I feel incredibly hot in a room that's even a little warm, as though my skin is burning and my body is hot inside.

It is now the beginning of May, so all this has lasted roughly 6 weeks. My doctor has no idea what this is from and can only suggest that I take a higher dose of Zoloft. I'm seeing a neurologist as well, and he put in extensive bloodwork, so we'll see if anything comes up there. (The bloodwork my main doctor did showed slightly lowered testosterone levels, but nothing else.) Does anyone have any idea what might be going on? Is it possible the Lexapro caused this because I came off it too fast? If so, will a higher dose of Zoloft help? 50 is doing nothing. Or is there something else I can try, some doctor I can see, some test I can have done? I feel completely horrible and it's frustrating getting no help from my doctor. I greatly appreciate any advice at all!!!
  #2  
Old 04-05-2010, 09:34
criss criss is offline
Silver Member
 
Join Date: 18-08-2007
28 y/o Male from United Kingdom
Posts: 25
criss is an unknown quantity at this point
Points: 37, Level: 1 Points: 37, Level: 1 Points: 37, Level: 1
Activity: 0% Activity: 0% Activity: 0%
Re: Lexapro (Escitalopram)- Long Term Effects?

Apologies if this is a stupid question, but why not go back on Lexapro?
  #3  
Old 04-05-2010, 20:23
nowilltolive nowilltolive is offline
Silver Member
 
Join Date: 19-01-2010
30 y/o Female from United States
Posts: 9
nowilltolive is learning how to become a psychonaut.
Points: 42, Level: 1 Points: 42, Level: 1 Points: 42, Level: 1
Activity: 0% Activity: 0% Activity: 0%
Re: Lexapro (Escitalopram)- Long Term Effects?

Quote:
Originally Posted by JBTao View Post
I am still extremely depressed, hopeless and irritable; I have consistent stomach upset and constipation; I have no energy and can barely get out of bed in the morning; my muscles ache and seem weak; and worst of all, I feel incredibly hot in a room that's even a little warm, as though my skin is burning and my body is hot inside.
These symptoms are most likely related to withdrawal from Lexapro; especially the return of SWIY's depression.

If SWIM may ask, is SWIY seeing a general physician for SWIY's medication, or a psychiatrist? In SWIM's experience, general physicians aren't as well-versed in the administration of psychiatric medications and may overlook withdrawal from an antidepressant - SWIM's general physician tested her for everything from hypothyroidism to lymphoma when she was simply going through withdrawals from citalopram.

SWIM would say that SWIY's best bet would be to try a higher dose of Zoloft - give it a few weeks before deciding if it works for SWIY - and keep in mind that finding the most beneficial antidepressant for SWIY isn't something that can be rushed. For some people, it takes months before the medication begins to work at its full effect.

And if SWIY is seeing a general physician for SWIY's medication, it would probably be better for SWIY to seek the help of a psychiatrist instead.

SWIM isn't sure if this reply has any useful information or will help SWIY in any way, but is hoping it will.

Post Quality Evaluations:
Valid comment on GP's versus psychiatrists with regards to psychotropic medications.
  #4  
Old 10-05-2010, 19:55
chibi curmudgeon chibi curmudgeon is offline
Gold Finger
 
Join Date: 26-11-2008
34 y/o Female from United States
Posts: 1,418
chibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medlinechibi curmudgeon must mainline Medline
Points: 2,527, Level: 7 Points: 2,527, Level: 7 Points: 2,527, Level: 7
Activity: 1.9% Activity: 1.9% Activity: 1.9%
Re: Lexapro (Escitalopram)- Long Term Effects?

Quote:
Originally Posted by JBTao View Post
I am still extremely depressed, hopeless and irritable; I have consistent stomach upset and constipation; I have no energy and can barely get out of bed in the morning; my muscles ache and seem weak;
These are ALL most likely depression that the sertraline isn't treating, either because the dose is too low or it's just not working yet. It's not likely to work for at least a month, that's normal, it, escitalopram, and all SSRIs take a while.

Quote:
and worst of all, I feel incredibly hot in a room that's even a little warm, as though my skin is burning and my body is hot inside.
Hard to say what this is, but if it's really bothersome, swiy might need to stop the Zoloft and see if it goes away. It's not likely that the Lexapro caused something permanent, I've never heard of that. As long as swiy's body temperature isn't actually elevated, afaik it's not a cause for concern.

Quote:
(The bloodwork my main doctor did showed slightly lowered testosterone levels, but nothing else.)
Iirc, that's common in depression.

All of these symptoms should go away with time, especially if the Zoloft works. But it'll take a while to tell for sure. None of the symptoms you've described are reasons to panic, nor are they likely to be unrelated to the depression. Keep that in mind.
  #5  
Old 03-07-2010, 08:41
merkaba merkaba is offline
Banned
 
Join Date: 28-06-2010
27 y/o Male
Posts: 68
merkaba needs to post very carefully to avoid a ban by negative reputation.
Re: Lexapro (Escitalopram)- Long Term Effects?

once again ill post this... the year i spent on lexapro was the biggest mistake of my life... horrible anxiety in the year afterwards not to mention the fact that my brain has never felt right sense then... (and its been 4 years now) Id advise anyone to slowly take themselves off the shit. st johns wort helps

Share this on:

Tags
citalopram, drug, drugs, drugs-forum, ecstacy, escitalopram, escitalopram side effects, lexapro, long-term effects, pro drugs, salvia, ssri, ssri adverse effects, ssri after effects, ssri side effects, ssri withdrawal, testosterone, withdrawal

Thread Tools


Similar Threads
Thread Thread Starter Forum Replies Last Post
Legal Herbs and Chemicals OneDiaDem Herbal Ecstasy 37 21-07-2011 17:46
Health - Long Term Effects of Salvia divinorum smoking? acid_slut Salvia divinorum 21 09-05-2009 23:04
Health - Long term side effects of LSD? erricc LSD Discussions 1 01-10-2004 05:24
Long term effects of methamphetamine use likeclockwork Amphetamines addiction 24 30-09-2004 20:17
Long Term Effects?! Stella Blue Ecstasy & MDMA 5 23-02-2004 20:29

» New Threads
Can you OD from Xanax soma and...
Last post by nouseforme
8 Replies, 499 Views
Do you feel like meth is as bad as...
Last post by MoreMoreMore
52 Replies, 4,897 Views
Heroin - and now i think its my...
Last post by Golddust Woman
397 Replies, 31,432 Views
A way to not be cold while on...
Last post by PrinceOfTheWorld
4 Replies, 138 Views
What do you do while high on meth?
Last post by nouseforme
68 Replies, 35,293 Views
Vyvanse how do you not get dilated...
Last post by nouseforme
0 Replies, 48 Views
Reasonable first time dose?
Last post by fslink
2 Replies, 263 Views
how hydrophilic is meth?
Last post by ken3009
0 Replies, 59 Views
Watching your girlfriend getting...
Last post by Phenifckd
18 Replies, 1,274 Views
Who does a 4 day dosing regimine?
Last post by doesit
1 Replies, 179 Views
» New Wiki Articles
DMT

Sitelinks: Information:

All times are GMT +1. The time now is 02:55.


Copyright: SIN Foundation 2003 - 2014, All rights reserved